Alert archive / Tennessee / High Wind Warnings in 2006

High Wind Warning 5, NWS Morristown, TN

December 31, 20064 counties in Tennessee

NWS Morristown, TN issued this high wind warning at Dec 31, 2006, 4:22 AM EST for 4 counties in Tennessee. It took effect at Dec 31, 2006, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 31, 2006, 4:22 AM EST (09:22 UTC)
In effect from
Dec 31, 2006, 12:00 PM EST
Expired
Dec 31, 2006, 6:02 PM EST
In force
6 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Monroe County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 58 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.4 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 310922
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
422 AM EST SUN DEC 31 2006

...SIGNIFICANT WIND EVENT FOR THE SOUTHERN APPALACHIAN MOUNTAINS
THIS AFTERNOON AND EVENING...

.A LARGE AND POWERFUL STORM SYSTEM THAT HAS AFFECTED MUCH OF THE
SOUTHERN U.S. WILL MOVE THROUGH THE AREA TODAY BRINGING STRONG
SOUTH WINDS TO THE MOUNTAINS. BREEZY WINDS EARLY THIS MORNING WILL
RISE DRAMATICALLY THIS AFTERNOON TO DANGEROUS LEVELS AT SOME
LOCATIONS IN THE MOUNTAINS. THIS WEATHER SYSTEM ALSO HAS A LARGE
SHIELD OF RAIN...FOLLOWED BY SHOWERS AND POSSIBLY SOME
THUNDERSTORMS. OUTFLOW WINDS FROM THE SHOWERS AND THUNDERSTORMS
COULD ENHANCE THE WINDS TO EVEN STRONGER VALUES. A COLD FRONT
ASSOCIATED WITH THIS STORM SYSTEM WILL SIGNAL THE DECLINE OF THE
WINDS. AFTER THE FRONT PASSES...WINDS WILL SHIFT TO THE SOUTHWEST AND
WILL SLOWLY SUBSIDE.

TNZ041-072-074-087-311730-
/O.NEW.KMRX.HW.W.0005.061231T1700Z-070101T0100Z/
COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG...
COKER CREEK
422 AM EST SUN DEC 31 2006

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM EST THIS
EVENING FOR THE SMOKY MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EST THIS
EVENING. 

STRONG TO DAMAGING WINDS ARE EXPECTED THIS AFTERNOON IN THE HIGHER
ELEVATIONS OF THE SMOKY MOUNTAINS...ESPECIALLY NEAR RIDGE TOPS.
WIND GUSTS COULD EXCEED 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

NCZ060-061-TNZ102-311730-
/O.NEW.KMRX.WI.Y.0016.061231T1700Z-061231T2300Z/
CHEROKEE-CLAY-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN
422 AM EST SUN DEC 31 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON. 

STRONG WINDS ARE EXPECTED THIS AFTERNOON IN THE HIGHER
ELEVATIONS...ESPECIALLY NEAR RIDGE TOPS. WIND GUSTS COULD APPROACH
50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR
GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES... SO USE CAUTION WHEN DRIVING.

$$

TNZ018-043-045-047-VAZ002-006-008-311730-
/O.NEW.KMRX.WI.Y.0016.061231T1900Z-070101T0500Z/
JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-WISE-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...WISE...LEBANON...ABINGDON
422 AM EST SUN DEC 31 2006

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT. 

STRONG WINDS ARE EXPECTED THIS AFTERNOON AND THIS EVENING IN THE
HIGHER ELEVATIONS...ESPECIALLY NEAR RIDGE TOPS. STRONGESTS WIND
GUSTS COULD EXCEED 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR
GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES... SO USE CAUTION WHEN DRIVING.

$$
3 follow-up statements
000 
WWUS74 KMRX 311613
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1113 AM EST SUN DEC 31 2006

...SIGNIFICANT WIND EVENT FOR THE SOUTHERN APPALACHIAN MOUNTAINS
THIS AFTERNOON AND EVENING...

.A LARGE AND POWERFUL STORM SYSTEM THAT HAS AFFECTED MUCH OF THE
SOUTHERN U.S. WILL MOVE THROUGH THE AREA TODAY BRINGING STRONG
SOUTH WINDS TO THE MOUNTAINS. SOUTHERLY WINDS WILL INCREASE
DRAMATICALLY THIS AFTERNOON TO DANGEROUS LEVELS AT SOME LOCATIONS
IN THE MOUNTAINS. THIS WEATHER SYSTEM ALSO HAS A LARGE SHIELD OF
RAIN...FOLLOWED BY SHOWERS AND POSSIBLY SOME THUNDERSTORMS. OUTFLOW
WINDS FROM THE SHOWERS AND THUNDERSTORMS COULD ENHANCE THE WINDS TO
EVEN STRONGER VALUES. A COLD FRONT ASSOCIATED WITH THIS STORM
SYSTEM WILL SIGNAL THE DECLINE OF THE WINDS. AFTER THE FRONT
PASSES...WINDS WILL SHIFT TO THE SOUTHWEST AND WILL SLOWLY SUBSIDE.

TNZ041-072-074-087-010015-
/O.CON.KMRX.HW.W.0005.061231T1700Z-070101T0100Z/
COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG...
COKER CREEK
1113 AM EST SUN DEC 31 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING. 

STRONG TO DAMAGING WINDS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING IN THE HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS...
ESPECIALLY NEAR RIDGE TOPS. WIND GUSTS COULD EXCEED 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

NCZ060-061-TNZ102-312300-
/O.CON.KMRX.WI.Y.0016.061231T1700Z-061231T2300Z/
CHEROKEE-CLAY-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN
1113 AM EST SUN DEC 31 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

STRONG WINDS ARE EXPECTED THIS AFTERNOON IN THE HIGHER
ELEVATIONS...ESPECIALLY NEAR RIDGE TOPS. WIND GUSTS COULD
APPROACH 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR
GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES... SO USE CAUTION WHEN DRIVING.

$$

TNZ018-043-045-047-VAZ002-006-008-010015-
/O.CON.KMRX.WI.Y.0016.061231T1900Z-070101T0500Z/
JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-WISE-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...WISE...LEBANON...ABINGDON
1113 AM EST SUN DEC 31 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT. 

STRONG WINDS ARE EXPECTED THIS AFTERNOON AND THIS EVENING IN THE
HIGHER ELEVATIONS...ESPECIALLY NEAR RIDGE TOPS. STRONGEST WIND
GUSTS COULD EXCEED 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR
GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES... SO USE CAUTION WHEN DRIVING.

$$

TG
000 
WWUS74 KMRX 312021
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
321 PM EST SUN DEC 31 2006

...SIGNIFICANT WIND EVENT FOR THE SOUTHERN APPALACHIAN MOUNTAINS
TO END BEFORE MIDNIGHT...

.A LARGE LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI VALLEY WILL
CONTINUE TO TRACK NORTHEAST THIS EVENING...WITH ITS ASSOCIATED COLD
FRONT MOVING EAST OF THE REGION BY MIDNIGHT. STRONG SOUTH TO
SOUTHWEST WINDS FROM THIS SYSTEM WILL DIMINISH LATER THIS EVENING
IN MOST AREAS...AND BY MIDNIGHT IN THE FAR NORTHEAST AREAS.

SUSTAINED WINDS WILL NOT BE EXTREMELY STRONG IN THE LOWER
ELEVATIONS...BUT STRONG GUSTS OF 40 TO 55 MPH MAY STILL OCCUR IN
ELEVATIONS ABOVE 3000 FEET INTO THE EVENING HOURS.


TNZ041-072-074-087-010100-
/O.CON.KMRX.HW.W.0005.000000T0000Z-070101T0100Z/
COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG...
COKER CREEK
321 PM EST SUN DEC 31 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING. 

STRONG TO DAMAGING WINDS WILL BE POSSIBLE INTO THE EARLY EVENING
IN THE HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS...ESPECIALLY NEAR
RIDGE TOPS. WIND GUSTS COULD REACH UP TO 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

NCZ060-061-TNZ102-312300-
/O.CON.KMRX.WI.Y.0016.000000T0000Z-061231T2300Z/
CHEROKEE-CLAY-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN
321 PM EST SUN DEC 31 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

STRONG SOUTHERLY WINDS ARE STILL POSSIBLE IN THE HIGHER ELEVATIONS
...ESPECIALLY NEAR RIDGE TOPS. WIND GUSTS COULD REACH UP TO 40 TO
50 MPH...BEFORE SPEEDS DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR
GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES... SO USE CAUTION WHEN DRIVING.

$$

TNZ018-043-045-047-VAZ002-006-008-010430-
/O.CON.KMRX.WI.Y.0016.000000T0000Z-070101T0500Z/
JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-WISE-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...WISE...LEBANON...ABINGDON
321 PM EST SUN DEC 31 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE THIS EVENING IN
THE HIGHER ELEVATIONS...ESPECIALLY NEAR RIDGE TOPS. STRONGEST WIND
GUSTS COULD EXCEED 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR
GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES... SO USE CAUTION WHEN DRIVING.

$$

TG
000 
WWUS74 KMRX 312302
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
602 PM EST SUN DEC 31 2006

...SIGNIFICANT WIND EVENT FOR THE SOUTHERN APPALACHIAN MOUNTAINS
TO END THIS EVENING...

.A LARGE LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI VALLEY WILL
CONTINUE TO TRACK NORTHEAST THIS EVENING...WITH ITS ASSOCIATED
COLD FRONT MOVING EAST OF THE REGION LATER TONIGHT. STRONG SOUTH
TO SOUTHWEST WINDS FROM THIS SYSTEM WILL DIMINISH LATER THIS
EVENING IN THE EASTERN TENNESSEE AND VIRGINIA MOUNTAINS.

SUSTAINED WINDS WILL NOT BE EXTREMELY STRONG IN THE LOWER
ELEVATIONS...BUT SUSTAINED WINDS OF 25 TO 35 MPH WITH STRONG GUSTS
OF 40 TO POSSIBLY 50 MPH MAY STILL OCCUR IN ELEVATIONS MAINLY ABOVE
3000 FEET THIS EVENING.

TNZ041-072-074-087-010300-
/O.CAN.KMRX.HW.W.0005.000000T0000Z-070101T0100Z/
/O.EXB.KMRX.WI.Y.0016.000000T0000Z-070101T0300Z/
COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG...
COKER CREEK
602 PM EST SUN DEC 31 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN CONTINUES A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED.

STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE THIS EVENING IN
THE HIGHER ELEVATIONS...ESPECIALLY NEAR RIDGE TOPS. STRONGEST WIND
GUSTS COULD EXCEED 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR
GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES... SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ102-010015-
/O.CAN.KMRX.WI.Y.0016.000000T0000Z-061231T2300Z/
CHEROKEE-CLAY-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN
602 PM EST SUN DEC 31 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

THE LOW PRESSURE AREA WITH THE COLD FRONT HAS MOVED NORTHEAST AND
THE WINDS HAVE DIMINISHED ACROSS THE SOUTHEAST TENNESSEE AND
SOUTHWEST NORTH CAROLINA MOUNTAINS.

$$

TNZ018-043-045-047-VAZ002-006-008-010300-
/O.EXT.KMRX.WI.Y.0016.000000T0000Z-070101T0300Z/
JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-WISE-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...WISE...LEBANON...ABINGDON
602 PM EST SUN DEC 31 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. 
STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE THIS EVENING IN
THE HIGHER ELEVATIONS...ESPECIALLY NEAR RIDGE TOPS. STRONGEST WIND
GUSTS COULD EXCEED 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR
GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES... SO USE CAUTION WHEN DRIVING.

$$

TD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Dec 30, 8:23 PM EST, 7 hours 59 minutes earlier.

Area forecast discussion, Dec 30, 8:23 PM EST, 7 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
823 PM EST SAT DEC 30 2006

.DISCUSSION...
THE AREA OF PRECIP OVER MIDDLE TN AND AL IS ASSOCIATED WITH 850 MB
CONVERGENCE AND POSITIVE THETA-E ADVECTION BENEATH UPPER
DIFFLUENCE. THIS PRECIP IS MAKING VERY SLOW EASTWARD PROGRESS.
EXTRAPOLATION BRINGS IT INTO THE CHATTANOOGA AREA AROUND 07Z...AND
THE RUC MODEL PROJECTS SIMILAR TIMING. THIS LINES UP NICELY WITH
THE CURRENT FORECAST OF CATEGORICAL POPS IN OUR SOUTHWEST COUNTIES
AFTER MIDNIGHT. SOME LIGHT SHOWERS OVER UPSTATE SC AND WESTERN NC
ASSOCIATED WITH ISENTROPIC LIFT MAY AFFECT OUR NC COUNTIES AND THE
SMOKIES. WITH THE VERY SLOW EASTWARD PROGRESS OF THE PRECIP...EXPECT
THAT MUCH OF NORTHEAST TN AND SOUTHWEST VA WILL REMAIN DRY
OVERNIGHT. THE UPDATE WILL LOWER POPS NORTHEAST...AND CLEAN UP THE
EVENING/MIDNIGHT WORDING.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS
Hazardous weather outlook, Dec 30, 5:25 AM EST, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
525 AM EST SAT DEC 30 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-311030-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
525 AM EST SAT DEC 30 2006 /425 AM CST SAT DEC 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WEATHER SYSTEM IS MOVING INTO THE AREA FOR TONIGHT AND SUNDAY WITH
A CHANCE FOR THUNDERSTORM SUNDAY AFTERNOON AND EVENING OVER PARTS
OF THE AREA. AT THIS TIME...ORGANIZED SEVERE STORMS ARE NOT
EXPECTED...HOWEVER STORMS AND EVEN STRONGER SHOWERS COULD HAVE BRIEF
DAMAGING WIND GUSTS. ALSO FEW CLOUD-TO-GROUND LIGHTNING STRIKES CAN
BE EXPECTED AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER IF
SUNDAYS EVENT LOOKS LIKE IT WILL GET BETTER ORGANIZED...SPOTTERS
MAY BE NEEDED FOR A FEW HOURS SUNDAY AFTERNOON AND EVENING.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 4:22 AM ESTWind AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 3 more18 hr

Nearby

High Wind Warnings in Tennessee, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.